Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can I Get Peripheral Neuropathy In The Hands And Arms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Peripheral Neuropathy

In the summer of '09 I started having numbness in hands and feet. I blamed it on amiodarone (heart med.), not knowing I was also HIV and HCV +. Dr. prescribed B12 shots, I stopped taking the amiodaron and gradually improved. Now I wonder if...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Rod,HIV could have been the cause or a contributing factor in your peripheral neuropathy. It's somewhat difficult to determine with certainty in retrospect. I should point out that peripheral neuropathy has been linked to stavudine, one... Read more »

Very Concerned! Peripheral neuropathy an early of HIV??

Dr. Bob,Hi There! I think this service you provide for everyone is amazing. I think my symptoms are different so hopefully you can have a few minutes to answer me. My question: is Numbness in the hands and feet an early sign of HIV? I have read...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Numbness of the hands and feet is not an early sign of HIV.Buzzing ocean noises in the right ear are not signs of HIV.The numbness/tingling and buzzing/ocean symptoms are not linked and not related to HIV.Oral sex carries a very low risk for HIV... Read more »

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms you... Read more »

What is peripheral Neuropathy?

What is peripheral neuropathy? When does it occur as a symptom of HIV/AIDS?...
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
Hi. Thank you for your question. By definition, Peripheral Neuropathy is "a disorder of the nerves, usually involving the hands, feet, arms, and legs. Symptoms may include numbness, a tingling or burning sensation, sharp pain, weakness, and... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »